MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; System, Peritoneal, Automatic Delivery

ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY CYCLER SET, SINGLE PATIENT CONN; System, Peritoneal, Automatic Delivery
Catalog Number 050-87215A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Peritonitis (2252); Peritoneal effluent abnormal (4904)
Date of Event 06/15/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between ccpd therapy utilizing the liberty cycler set and the adverse event of peritonitis characterized by abdominal pain and cloudy peritoneal effluent fluid.It is well established that pd patients are at high risk for peritoneum infections.The root cause of this patient¿s peritonitis can be attributed to a break in aseptic technique during pd therapy with no indication of a contributing malfunction or deficiency of any fresenius product(s) or device(s) as reported by a medical professional.Nonadherence to asepsis through touch contamination during pd therapy is the leading source of transmission of peritonitis causing pathogens.This is further evidenced by the presence of a microorganism that is part of the normal flora of the human skin and mucous membranes.Therefore, the liberty cycler set can be excluded as a potential source or contributor to this patient¿s adverse events.
 
Event or Problem Description
On (b)(6) 2026, a peritoneal dialysis registered nurse "[(pd)rn]" reported to fresenius customer service that this 60-year-old female pd patient on continuous cyclic pd (ccpd) therapy utilizing the liberty select cycler was hospitalized with peritonitis.There was no specific allegation that this event was related to a deficiency or malfunction of any fresenius device(s) or product(s) in the initial reporting.Upon follow-up conducted on (b)(6) 2026 with the patient¿s pdrn, it was reported that this patient was hospitalized on (b)(6) 2026 following abdominal pain and cloudy peritoneal effluent fluid noted at home.Peritoneal effluent fluid cultures and a white blood cell (wbc) count obtained and tested in the hospital on (b)(6) 2026 presented with corynebacterium (species not reported) in the culture and a wbc count of 6263/mm3.The patient was diagnosed with peritonitis due to a break in aseptic technique during ccpd therapy on the liberty select cycler at home.It was explained that the patient admitted to intermittently not wearing a mask or washing hands during pd treatments.The patient was prescribed intravenous (iv) vancomycin and iv ceftriaxone (dosages and frequencies not reported) to address the infection while hospitalized.The patient was transitioned to hemodialysis (hd) for renal replacement therapy on a hospital provided hd device (unknown brand and model) as the patient experienced drain complications during pd as a result of their infection.The patient had an uneventful hospital course and was discharged home on (b)(6) 2026.It was reported that the patient¿s peritonitis and the associated hospitalization were not the result of a deficiency or malfunction of any fresenius product(s) or device(s).The patient recovered from this event as they continued hd therapy on an in-center basis.The patient will resume ccpd therapy on the same liberty select cycler at home in three weeks.

Brand Name
LIBERTY CYCLER SET, SINGLE PATIENT CONN
Common Device Name
System, Peritoneal, Automatic Delivery
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
+1(617)417-5172
MDR Report Key25670348
Report Number0008030665-2026-01521
Device Sequence Number10406602
Product Code FKX
UDI-Device Identifier00840861102709
UDI-Public00840861102709
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173718
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number050-87215A
Device Lot NumberUnknown
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2026
Supplement Date Received by Manufacturer09/16/2026
Initial Report FDA Received Date06/30/2026
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELFLEX PD FLUID; LIBERTY SELECT CYCLER
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexFemale
Patient Weight160 LB